MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-20-50-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis as it was implanted in the patient.The device system was reported to have been discarded at the site.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.Based on the received information, it appears that user error may have contributor to the reported event as the device was not used per the instructions for use.Per the instructions for use (ifu): preparations for use 1.In order to achieve optimal performance of the concerto¿ detachable coil and to reduce the risk of thromboembolic complication, it is advised that a continuous saline flush be maintained between a.The femoral sheath and the guiding catheter, b.The micro catheter and guiding catheter and c.The micro catheter and the implant delivery pusher and the concerto¿ detachable coil.2.Place the appropriate guiding catheter following recommended procedures.Connect a rotating haemostatic valve (rhv) to the hub of the guiding catheter.Attach a 3-way stopcock to the side arm of the rhv, then connect a line for the continuous flush.3.Attach a second rhv to the hub of the micro catheter.Attach a 1- way stopcock to the side arm of the rhv, then connect a line for continuous flush.For concerto¿ detachable coils: one drop from the pressure bag every 3-5 seconds is suggested for pgla or nylon fiber concerto¿ detachable coils: one drop from the pressure bag every 1-3 seconds is suggested.4.Check all fittings so that air is not introduced into guiding catheter or micro catheter during continuous flush.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the concerto coil prolapsed within the catheter.Force was applied and the coil unintentionally separated from the pushwire.However, the coil was implanted within the intended location.Resistance was felt during the advancement.A continuous flush was not used.The pushwire was not damaged.The device was repositioned three times.The device was attempted to be detached 2 times with an instant detacher.Manual detacher was not attempted.The pushwire was rotated during the delivery.The devices were prepared the instructions for use (ifu).

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8969100
Report Number2029214-2019-00902
Device Sequence Number14094007
Product Code KRD
UDI-Device Identifier00847536017146
UDI-Public00847536017146
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Model NumberPV-20-50-HELIX
Device Lot NumberA625551
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2019
Initial Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1